Jump to content

DonnaC: muscle pain from Luvox


DonnaC

Recommended Posts

I have been on multiple medications since 2002 following a hysterectomy that eft me with severe anxiety and insomnia. For the past 7 yrs I have  been on a combo of Nardil (an MAOI), Doxepin (a tricyclic) These 2 are not even supposed to be used together.  Seroquel, Lamictal and valium. It worked for about 1 1/2 yrs and then my health started to deteriorate with a 50 lb weight loss, all muscle mass..my skin just hangs I look like I melted.

 

I began waking up all nigh long with a loud pounding heatbeat. Then fight or flight adrenaline surges that would constantly wake me up with drenching sweats in which I would have to change my pajamas up to 6 times per night. I would stay in bed up to 14 hrs every day trying to sleep but not really sleeping. I lost all of my upper molars and now my gums are so receeded that I fear losing more. I began to say I fell so poisoned.

 

I had not found any of the groups at that time and did not even know that others felt the same way and that is in fact what was happening to me. In Oct of 2016 I had reduced the Nardil to 30 mgs from 45 and had no problems and because the sweating had eased up some I just CT the rest. I had no withdrawal from the Naril CT for 100 days and then it hit so hard that I feared a heart attack as my BP and pulse rate were so high and I was not sleeping at all. The dr tried to reinstate the Nardil going from 0 for 100 days to 45 within 6 days. I got so ill, dizzy, confusion, Heart rate and BP all over the place, could not think at all went to ER multiple times and the ANXIETY was so INTENSE I cold not endure it.

 

So the Dr raised the Seroquel from 200 to 450. Initially I felt better with the anxiety and was able to sleep but then began feeling sicker and sicker and then my hair started falling out. Bega researching and found that many people were able to use CBD OIL or some form of cannabis to help them taper off of their psych medications and benzodiazapines and ordered a bottle of CBD oil on line.

 

I took it for 4 days and began having strange symptoms that I recognized as serotonin syndrome with high sweating, fast heart beat, shakey, nervous, feeling like I was going to black out and very weak in my body and muscles. I have had this before when dr.s would raise medications too fast or when holistic dr's would try to do vitamin protocols trying to push up the nuerotransmitters in order to get me off of my medications. I only used the CBD OIl for 4 days yet at 10 days off of it things were getting worse so I ended up in the psych ward on Dec 4,2017.

 

I tested positive for marijuana (even though the oil was purchased on line it can still have trace amounts of THC in it. They took me off of everything for 4 days. Then started me on luvox 50 mgs. They CT 70 mgs of doxepin, 200 Lamictal and reduced the Seroquel from 450 to 100. They originally CT that as well but my heart was doing horrible things and I was not sleeping. Withing days they then upped the Luvox to 100 mgs.

 

My heart started shimmying from side to side in my chest, I had this yrs ago while on Paxil. So they slplit the 100mgs to 50 twice a day and that shimmying stopped. But then I began having severe muscle and joint pain all over my body. It is really bad and I feel like my whole body is in a vice. everything hurts so much I have never experienced this but I have looked up side effects and this is one of them.

 

When I got released I reduced my dosage ( unknown to them to 25 mgs and the pain stopped but the anxiety increased greatly as did the crying spells and over all sense of doom. I was so hysterical the other night that my husband was forcing me to increase the valium, which I do not want to do as I want off all of these drugs or he was calling 911 and he was putting me back in the psych ward. He doesn't understand any of this and won't read anything. I increased the luvox to 50 the other night and it helped with the anxiety but the horrible pain is back so bad.

 

It even feels like it is hard to breathe as my chest feels constricted. Has anyone else experienced this with LUVOX? I don't think that this symptom is going to go away as I hav been on this med for a few days short of a month now and the only time it lessened is when I cut it to 25 mgs but then I had no benefit from the anxiety/withdrawals from being CT'd off of doxepin and lamictal and reduced from Seroquel. I am at my wits end and don't know what to do. I was hoping to stabilize on this med enough to begin tapering off more meds..but that is not happening.

 

I am too sick and have too much anxiety to continue to taper right now. And I am not sure if I get stabilized which order of medications to go in either. I am currently on Luvox (dosage not set yet) Seroquel 100 mgs and 10 mgs valium. Please help!! I don't know what to do and I am so incredibly sick and just wish I would not wake up anymore.

Edited by Shep
added username to title, added paragraph breaks for readibility
Link to comment
  • Administrator

Hi, Donna.

 

Welcome to Surviving Antidepressants.

 

You certainly have been through a lot with these drugs, but you'll be able to set up a taper plan to reduce and come off them, slowly, one step at a time.

 

Some links to get you started:

 

What is withdrawal syndrome? 

 

Before you begin tapering, what you need to know

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

The goal when coming off a cocktail of drugs is to stay on the ones that help with sleep as you taper off the more stimulating drugs. This is referred to as "brakes and accelerators". This thread explains:

 

Taking multiple psych drugs? Which drug to taper first?

 

A slow taper is going to be the best way to come off these drugs and stay as functional as possible. 

 

Why taper by 10% of my dosage?

 

And this thread explains a bit how these drugs affect us:

 

How psychiatric drugs remodel your brain

 

Please place your drugs in the drug interaction checker and then copy and paste the report here on your thread. This will tell you if you're having any adverse affects.

 

Drug Interactions Checker -- use it to reduce your drug burden

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

 

Please use this thread to provide updates on how you're feeling as well as to ask questions. 

 

 

 

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment
  • 4 weeks later...
  • Administrator

Donna, how are you doing now?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy